Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 179, NWS Northern Indiana

August 3, 2011Cass County, Miami County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 3, 2011, 3:51 AM EDT for Cass County, Miami County, Indiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2011, 3:51 AM EDT (07:51 UTC)
Expired
Aug 3, 2011, 4:45 AM EDT
In force
54 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cass County, IN, Miami County, IN

The radar

The Northern Indiana radar (KIWX), 89 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3189 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1419 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.3
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WUUS53 KIWX 030751
SVRIWX
INC017-103-030845-
/O.NEW.KIWX.SV.W.0179.110803T0751Z-110803T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
351 AM EDT WED AUG 3 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHWESTERN MIAMI COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 445 AM EDT

* AT 350 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  4 MILES NORTHWEST OF LOGANSPORT...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  LOGANSPORT...
  WALTON...
  GRISSOM AFB AND BUNKER HILL...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
ADAMSBORO...ANOKA...NEW WAVERLY...DEACON...ONWARD...NEAD...LINCOLN
AND MIAMI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4059 8632 4065 8638 4070 8638 4070 8644
      4081 8656 4092 8637 4092 8635 4059 8596
TIME...MOT...LOC 0751Z 313DEG 26KT 4080 8639
WIND...HAIL 60MPH 1.00IN

$$


FISHER
2 follow-up statements
295 
WWUS53 KIWX 030815
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
415 AM EDT WED AUG 3 2011

INC017-103-030845-
/O.CON.KIWX.SV.W.0179.000000T0000Z-110803T0845Z/
MIAMI IN-CASS IN-
415 AM EDT WED AUG 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM EDT
FOR CASS AND SOUTHWESTERN MIAMI COUNTIES IN NORTH CENTRAL INDIANA...

AT 414 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR WALTON...OR ABOUT 5 MILES WEST OF GRISSOM AFB...AND
MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  GRISSOM AFB AND BUNKER HILL...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NEAD...
LINCOLN AND MIAMI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH....ALONG WITH INTENSE CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4089 8631 4059 8596 4059 8632 4065 8638
      4070 8638 4070 8644 4078 8652
TIME...MOT...LOC 0814Z 315DEG 26KT 4068 8624
WIND...HAIL 60MPH 1.00IN

$$


FISHER
687 
WWUS53 KIWX 030846
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
446 AM EDT WED AUG 3 2011

INC017-103-030856-
/O.EXP.KIWX.SV.W.0179.000000T0000Z-110803T0845Z/
MIAMI IN-CASS IN-
446 AM EDT WED AUG 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR CASS AND SOUTHWESTERN MIAMI
COUNTIES IN NORTH CENTRAL INDIANA HAS EXPIRED...

AT 441 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4089 8631 4059 8596 4059 8632 4065 8638
      4070 8638 4070 8644 4078 8652
TIME...MOT...LOC 0815Z 315DEG 26KT 4067 8623

$$


FISHER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:44 AM EDT, 7 minutes earlier.

Area forecast discussion, Aug 3, 3:44 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
344 AM EDT WED AUG 3 2011

.DISCUSSION...
FEW CHANGES MADE TO OVERALL PACKAGE DUE TO NEAR TERM STG/SVR
CONVECTION.

BROKEN LINE OF STG TO SVR STORMS HAS NOW EXITED THE AREA. LARGE
AREA OF STRATIFORM RAIN AND EMBEDDED STORMS BEHIND THE LINE WILL
SLOWLY SHIFT OUT OVER THE NEXT SEVERAL HOURS. LAST COUPLE OF RADAR
SCANS SHOWS NEW CONVECTION FIRING ACROSS SW PARTS OF THE AREA.
MAIN COLD FRONT STILL IS BACK TO THE WEST OF THE FORECAST
AREA...SO CANNOT RULE OUT ADDITIONAL ACTIVITY DEVELOPING OVER THE
NEXT COUPLE OF HOURS. WILL MAINTAIN LOW CHC POPS IN FAR NW AND
EITHER LIKELY OR CAT POPS IN PRE 1ST PERIOD. THREAT FOR SEVERE HAS
ESSENTIALLY ENDED SO REMAINDER OF THE WATCH HAS BEEN DROPPED.
CANNOT RULE OUT SOME LOCALLY GUSTY WINDS WITH ANY NEW ACTIVITY BUT
ATMOSPHERE QUITE WORKED OVER FROM PAST SEVERAL HOURS OF CONVECTION.

SKIES SHOULD CLEAR SOMEWHAT DURING THE DAY FROM NW TO SE AS COLD
FRONT SETTLES SE. HAVE MAINTAINED DRY FORECAST AFTER 12Z...BUT
WILL NEED TO WATCH FOR LINGERING PRECIP PRIOR TO FROPA IN SE
SECTIONS. TEMPS WILL BE SOMEWHAT COOLER TODAY WITH DEWPTS STILL ON
THE HIGHER SIDE IN THE UPPER 60S TO LOWER 70S. BIT CONCERNED THAT
HIGHS THIS AFTERNOON COULD BE WARMER THAN FORECAST WITH SLOW PUSH
OF COOLER AIR. GIVEN CLOUD COVER THIS MORNING WILL LET THINGS
RIDE.

BEYOND FRIDAY WITH SEVERAL WAVES SET TO MOVE THROUGH THE REGION.
TIMING AND TRACK OF EACH WAVE AND THEIR INFLUENCE REMAIN IN
QUESTION WITH MODELS SHOWING VARYING SOLUTIONS. WILL MAINTAIN POPS
FRIDAY/FRI NGT AND SUNDAY/SUN NGT BUT DID ADJUST HIGHEST POPS ON
FRIDAY TO AFTERNOON WITH DIURNALLY BEST TIME FRAME. ABOVE NORMAL
TEMPS WILL PERSIST UNTIL INTO THE WEEKEND WHEN RATHER PRONOUNCED
FRONT SINKS THROUGH BY THE START OF THE NEW WORK WEEK. HIGHS MAY
ONLY BE AROUND 80 AND VERY COMFORTABLE HUMIDITY LEVELS.

&&

.AVIATION...
A LINE OF STORMS AHEAD OF A COLD FRONT WILL CONTINUE TO MOVE
SOUTHEAST OVERNIGHT ACROSS NORTHERN INDIANA. THE LINE HAD MOVED
THROUGH SBN...BUT LINGERING STORMS BEHIND THE MAIN LINE ARE
POSSIBLE AT SBN VERY EARLY IN THE TAF PERIOD. GUSTY WINDS ARE ALSO
POSSIBLE AT FWA...BUT THE LATEST SPC MESOANALYSIS INDICATES THE
AIRMASS WAS MORE STABLE OVER NORTHEAST INDIANA. WINDS WILL BECOME
NORTHWEST BEHIND THE FRONT WITH A PERIOD OF IFR OR MVFR CIGS
POSSIBLE EARLY. OTHERWISE...CONDITIONS WILL BECOME VFR WITH WINDS
INCREASING DURING THE DAY...AND THEN DIMINISHING TOWARD EVENING.

&&

.MARINE...
WATERS PRESENTLY A BIT CHOPPY ACROSS SE LK MI IN WAKE OF 2 ROUNDS
OF CONVECTION. NEW BUOY OFF OF BRIDGMAN MI SHOWING WAVES AROUND 4
FEET. WHILE THEY MAY SUBSIDE SLIGHTLY...COLD FRONT AND SHIFT TO NW
FLOW SHOULD GET THINGS MOVING ONCE AGAIN. WILL CONTINUE WITH SCA
AND EXTEND A FEW HOURS TO 3Z. RIP CURRENT RISK WILL CONTINUE IN
HIGH THROUGH THIS EVENING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
LMZ043-046.

&&

SHORT TERM/LONG TERM/MARINE...FISHER
AVIATION...SKIPPER
Hazardous weather outlook, Aug 2, 11:08 PM EDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1108 PM EDT TUE AUG 2 2011

INZ004>009-012>018-020-022>025-OHZ001-002-004-040315-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WILLIAMS-FULTON OH-DEFIANCE-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE
1108 PM EDT TUE AUG 2 2011 /1008 PM CDT TUE AUG 2 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND NORTHWEST OHIO.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS WILL MOVE OUT OF ILLINOIS LATER THIS
EVENING. DAMAGING WINDS WILL BE POSSIBLE WITH THE STRONGEST STORMS
ALONG THIS LINE. IN ADDITION...LOCALLY HEAVY RAIN WILL ALSO ACCOMPANY THE
STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS
WELL AS SUNDAY INTO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED INTO TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ026-027-032>034-OHZ005-015-016-024-025-040315-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...BLUFFTON...OSSIAN...DECATUR...BERNE...
MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
1108 PM EDT TUE AUG 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. AN ISOLATED SEVERE
THUNDERSTORM WITH DAMAGING WINDS IS POSSIBLE. LOCALLY HEAVY RAIN
MAY ACCOMPANY THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS
WELL AS SUNDAY INTO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

MIZ078>081-040315-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...DOWAGIAC...CASSOPOLIS...STURGIS...
THREE RIVERS...COLDWATER...HILLSDALE
1108 PM EDT TUE AUG 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE POSSIBLE INTO THE OVERNIGHT HOURS. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. HOWEVER A FEW STORMS
COULD PRODUCE LOCALLY GUSTY WINDS AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS
WELL AS SUNDAY INTO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO THE OVERNIGHT HOURS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-040315-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
1108 PM EDT TUE AUG 2 2011 /1008 PM CDT TUE AUG 2 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS...SOME SEVERE WITH DAMAGING WINDS...ARE LIKELY LATER
THIS EVENING. LOCALLY HEAVY RAIN AND INTENSE LIGHTNING WILL ALSO
ACCOMPANY THE STRONGEST STORMS.

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THIS EVENING.
IN ADDITION...A MODERATE RISK OF RIP CURRENTS WILL EXIST THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A HIGH RISK FOR RIP CURRENTS ON WEDNESDAY. IN ADDITION...
CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS
WELL AS SUNDAY INTO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY INTO THE OVERNIGHT HOURS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Aug 3, 1:43 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
143 AM EDT WED AUG 3 2011

INZ022>027-032-030630-
ADAMS IN-CASS IN-GRANT IN-HUNTINGTON IN-MIAMI IN-WABASH IN-WELLS IN-
143 AM EDT WED AUG 3 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN GRANT COUNTY IN
CENTRAL INDIANA...AND NORTHWESTERN BLACKFORD COUNTY IN EAST CENTRAL
INDIANA...AND SOUTHEASTERN CASS...SOUTHERN MIAMI AND SOUTHERN WABASH
COUNTIES IN NORTH CENTRAL INDIANA...AND WELLS...NORTHERN ADAMS AND
HUNTINGTON COUNTIES IN NORTHEAST INDIANA...

AT 139 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
HUNTINGTON TO WABASH TO WALTON...MOVING EAST AT 50 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  HUNTINGTON...
  OSSIAN...
  MARION...
  BLUFFTON...
  DECATUR...
  LA FONTAINE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
WEDNESDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4054 8587 4058 8587 4058 8638 4062 8637
      4080 8594 4096 8560 4092 8533 4092 8480
      4072 8502 4057 8539 4057 8545 4054 8545
      4051 8554
TIME...MOT...LOC 0542Z 276DEG 44KT 4095 8553 4079 8581
          4062 8622
Local storm report, Aug 3, 1:49 AM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
149 AM EDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     TSTM WND DMG     2 WNW CLAYPOOL          41.15N  85.92W
08/03/2011                   KOSCIUSKO          IN   LAW ENFORCEMENT

            TREE LIMB AND POWER LINE DOWN ON CR 450 W JUST NORTH OF
            CR 600 S. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER IWX1101240

NG
Local storm report, Aug 3, 1:54 AM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
154 AM EDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 AM     TSTM WND GST     5 SW PLYMOUTH           41.29N  86.38W
08/03/2011  E60 MPH          MARSHALL           IN   PUBLIC

            ESTIMATED WIND GUSTS UP TO 60 MPH. TIME ESTIMATED FROM
            RADAR.

&&

EVENT NUMBER IWX1101241

NG
Special weather statement, Aug 3, 2:06 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
206 AM EDT WED AUG 3 2011

INZ018-025>027-OHZ015-024-030700-
ADAMS IN-ALLEN IN-HUNTINGTON IN-PAULDING OH-VAN WERT OH-WELLS IN-
206 AM EDT WED AUG 3 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WELLS...NORTHERN
ADAMS...NORTHEASTERN HUNTINGTON AND ALLEN COUNTIES IN NORTHEAST
INDIANA...AND SOUTHERN PAULDING AND WESTERN VAN WERT COUNTIES IN WEST
CENTRAL OHIO...

AT 203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEW HAVEN...MOVING EAST AT 35 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  VAN WERT...
  MONROEVILLE AND WOODBURN...
  PAYNE...
  CONVOY...
  ZULU AND WILLIAMS...
  TILLMAN...TOWNLEY AND MONMOUTH...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
WEDNESDAY MORNING FOR NORTHEASTERN INDIANA AND NORTHWESTERN OHIO.

LAT...LON 4078 8457 4095 8538 4101 8536 4101 8533
      4105 8534 4125 8526 4109 8445
TIME...MOT...LOC 0607Z 287DEG 31KT 4104 8502
Local storm report, Aug 3, 2:07 AM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
207 AM EDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 AM     TSTM WND DMG     WOLCOTT                 40.76N  87.04W
08/03/2011                   WHITE              IN   COUNTY OFFICIAL

            TREE BLOWN DOWN AND TANGLED INTO POWER LINES

&&

EVENT NUMBER IWX1101242

FISHER
Local storm report, Aug 3, 2:18 AM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
218 AM EDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 AM     TSTM WND DMG     ANDREWS                 40.86N  85.60W
08/03/2011                   HUNTINGTON         IN   TRAINED SPOTTER

            REPORT OF A PARTIAL TREE DOWN ONTO A CAR. TIME
            ESTIMATED FROM RADAR.

&&

EVENT NUMBER IWX1101243

NG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 10:50 PM EDTSpecial Marine WarningIWX91 min
Aug 2, 11:36 PM EDTSevere Thunderstorm WarningIWXElkhart, Fulton, Kosciusko, LaPorte, Marshall, Pulaski and 2 more84 min
Aug 3, 12:44 AM EDTSpecial Weather StatementIWXCass, White61 min
Aug 3, 1:07 AM EDTSevere Thunderstorm WarningIWXPulaski, White38 min
Aug 3, 1:10 AM EDTSpecial Weather StatementIWXFulton, Kosciusko, Whitley50 min
Aug 3, 1:29 AM EDTSevere Thunderstorm WarningIWXHuntington, Kosciusko, Wabash, Whitley36 min
Aug 3, 1:29 AM EDTSevere Thunderstorm WarningIWXWhite29 min
Aug 3, 1:38 AM EDTSpecial Weather StatementIWXDeKalb, Steuben37 min
Aug 3, 1:43 AM EDTSpecial Weather StatementIWXHuntington, Wabash, Wells47 min
Aug 3, 2:06 AM EDTSpecial Weather StatementIWXAllen54 min
Aug 3, 4:48 AM EDTSpecial Weather StatementIWXGrant27 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.